Hail, Kimball
- When
- June 6, 5:20 PM MST
- Where
- Kimball County, 2.07 mi S of (Ibm)kimball Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.150, -103.680
Severe thunderstorm produced one inch hail stones near Kimball on the sixth.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Severe thunderstorm produced one inch hail stones near Kimball on the sixth.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 6, 4:49 PM MST, 31 minutes earlier.
Area Forecast Discussion National Weather Service Cheyenne WY 549 PM MDT Sun Jun 6 2021 .SHORT TERM...(This evening through Tuesday) Issued at 137 PM MDT Sun Jun 6 2021 Convection is beginning to fire up just south of the Wyoming/Colorado border this afternoon as thunderstorms are expected through Laramie County into Goshen County and the southern Nebraska panhandle until late this evening. These storms have the potential to be strong and may produce some gusty winds and small hail. They will likely be very pulse-y and not long- lasting though. Tomorrow (Monday) looks similar to today as a disturbance lifts northeast through the afternoon. It will be dry and hot with high temperatures in the 80s and 90s and a chance for isolated thunderstorms primarily east of the I-25 corridor into the Nebraska panhandle. Tuesday, a 500 mb trough moves northeast through southeast Wyoming and western Nebraska. Strong southeasterly flow associated with the trough provides higher 0-6 km shear values, allowing more potential for the thunderstorms to become severe as they move into far eastern Wyoming and the Nebraska panhandle where the better forcing is. .LONG TERM...(Wednesday through Sunday) Issued at 137 PM MDT Sun Jun 6 2021 A strong ridge pushes into the region Wednesday keeping the temperatures high and the air dry. There is potential Thursday afternoon for some afternoon showers and thunderstorms as a 500 mb trough swings through northwest Wyoming, skirting the edge of our forecast area. However, confidence is low on this system as model guidance is providing many different solutions for what could happen. Stay tuned for more details as the solutions come more into agreement! While the fuels are still non-critical/in green up, there are elevated fire weather concerns for Carbon and Albany counties Tuesday afternoon as the winds come up to gusts 30 to 40 MPH and the humidities drop to 10 to 15%. Wednesday and through the rest of the week also has very low humidities, especially in Carbon and Albany Counties, but the winds will be lighter, limiting the concerns. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 537 PM MDT Sun Jun 6 2021 VFR conditions will continue for all TAF sites across southeastern Wyoming and the western Nebraska Panhandle. Isolated thunderstorms will continue until 07Z tonight mostly for KBFF/KCYS. These storms will increase wind gusts up to 25kts and all sites will remain under 11kts after these storms pass around 07Z. Clouds around 10-15k ft will linger around KCYS and all Nebraska sites. Diurnal winds will increase by 17Z with wind gusts up to 28kts Monday afternoon. && .FIRE WEATHER... Issued at 137 PM MDT Sun Jun 6 2021 Very warm and dry conditions will continue through this week with high temperatures in the 80s and 90s across southeast Wyoming and western Nebraska and humidities dropping to the teens west of the I-25 corridor with little recovery overnight. Chances of thunderstorms continue Sunday, Monday, and Tuesday afternoons/evenings for the mountains and the eastern plains. While the fuels remain non- critical, elevated fire weather concerns are anticipated for Carbon and Albany counties Tuesday afternoon as the humidity will drop to 10 to 15% with southwest winds gusting 30 to 40 MPH. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...LK LONG TERM...LK AVIATION...AW FIRE WEATHER...LK
Hazardous Weather Outlook National Weather Service Cheyenne WY 459 AM MDT Sun Jun 6 2021 WYZ101>119-071100- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 459 AM MDT Sun Jun 6 2021 This hazardous weather outlook is for east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are forecast late this afternoon into this evening. Frequent lightning and brief gusty winds may accompany these storms. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Widely scattered thunderstorms are possible Monday and Tuesday afternoon. The potential for severe weather is increasing Tuesday afternoon, mainly east of the Interstate 25 corridor. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-071100- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 459 AM MDT Sun Jun 6 2021 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT A few thunderstorms are forecast to develop this evening across western Nebraska. Frequent lightning and brief gusty winds may accompany these storms. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Widely scattered thunderstorms are possible Monday and Tuesday afternoon. The potential for severe weather is increasing Tuesday afternoon, especially across the northern Nebraska Panhandle. .Spotter information statement... Spotter activation will not be needed.
Special Weather Statement
National Weather Service Cheyenne WY
324 PM MDT Sun Jun 6 2021
WYZ118-062200-
Central Laramie County-
324 PM MDT Sun Jun 6 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LARAMIE COUNTY...
At 324 PM MDT, a strong thunderstorm was located 8 miles east of
Cheyenne, moving northeast at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
This storm will remain over mainly rural areas of south central
Laramie County.
This includes Interstate 80 in Wyoming between mile markers 370 and
374.
LAT...LON 4110 10464 4111 10466 4113 10468 4118 10465
4118 10458 4116 10457 4111 10460
TIME...MOT...LOC 2124Z 205DEG 7KT 4113 10464
MokrySpecial Weather Statement
National Weather Service Cheyenne WY
502 PM MDT Sun Jun 6 2021
NEZ054-WYZ119-062345-
Kimball NE-East Laramie County WY-
502 PM MDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIMBALL AND EASTERN
LARAMIE COUNTIES UNTIL 545 PM MDT...
At 502 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pine Bluffs, or 24 miles southwest of Kimball, moving east at 15 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Pine Bluffs and Panorama Point.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 395 and 402.
Interstate 80 in Nebraska between mile markers 1 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4115 10419 4126 10397 4101 10380 4100 10381
4100 10407
TIME...MOT...LOC 2302Z 251DEG 12KT 4109 10410
ClaycombThe Cheyenne radar (KCYS), 94 km away, was scanning. The volume nearest the first event began at 00:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2021Every state in 2021This day in weather historyWarnings in Nebraska, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 955655.